Alert archive / Nebraska / Wind Chill Advisories in 2018

Wind Chill Advisory 3, NWS North Platte, NE

February 9, 201816 counties in Nebraska

NWS North Platte, NE issued this wind chill advisory at Feb 9, 2018, 9:56 PM CST for 16 counties in Nebraska. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Feb 9, 2018, 9:56 PM CST (03:56 UTC)
Expired
Feb 10, 2018, 12:00 PM CST
In force
14 hr
Issued by
NWS North Platte, NE

Counties Blaine County, NE, Boyd County, NE, Brown County, NE, Cherry County, NE, Custer County, NE, Garfield County, NE, Grant County, NE, Holt County, NE, Hooker County, NE, Keya Paha County, NE, Logan County, NE, Loup County, NE, Rock County, NE, Sheridan County, NE, Thomas County, NE, Wheeler County, NE

The radar

The North Platte radar (KLNX), 49 km from the middle of the area, began a volume at 04:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.9 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2018-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2018-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 179 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
711 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
179 m²/s²
0-3 km storm-relative helicity
242 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

887 
WWUS43 KLBF 100356
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
956 PM CST Fri Feb 9 2018

...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT
INTO SATURDAY MORNING...

.Very cold wind chills reaching as low as 25 below zero are 
anticipated across the northeast Panhandle and northwest Nebraska 
late tonight into tomorrow morning. Meanwhile, light snow 
continues along the Interstate 80 corridor and that is expected 
to start tapering off near midnight.

NEZ004>006-094-101200-
/O.NEW.KLBF.WC.Y.0003.180210T0400Z-180210T1600Z/
Sheridan-Eastern Cherry-Keya Paha-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Cody, Eli, Merriman, and Kilgore
956 PM CST Fri Feb 9 2018 /856 PM MST Fri Feb 9 2018/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/
SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry 
  County.

* WHEN...10 PM this evening to 10 AM Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause  
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ038-056>059-101200-
/O.CON.KLBF.WW.Y.0004.000000T0000Z-180210T1200Z/
Custer-Deuel-Keith-Perkins-Lincoln-
Including the cities of Broken Bow, Chappell, Big Springs, 
Ogallala, Paxton, Grant, and North Platte
956 PM CST Fri Feb 9 2018 /856 PM MST Fri Feb 9 2018/

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST /5 AM
MST/ SATURDAY...

* WHAT...Snow occurring. Plan on slippery road conditions.
  Additional snow accumulations of a half inch to 2 inches are 
  expected.

* WHERE...Custer, Deuel, Keith, Perkins and Lincoln County.

* WHEN...Until 6 AM Saturday.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

ET
6 follow-up statements
095 
WWUS43 KLBF 100554
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1154 PM CST Fri Feb 9 2018

...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT
INTO SATURDAY MORNING...

.Very cold wind chills reaching as low as 25 below zero are
anticipated across the northeast Panhandle and northwest Nebraska
late tonight into tomorrow morning. 

NEZ038-056>059-100700-
/O.CAN.KLBF.WW.Y.0004.000000T0000Z-180210T1200Z/
Custer-Deuel-Keith-Perkins-Lincoln-
Including the cities of Broken Bow, Chappell, Big Springs, 
Ogallala, Paxton, Grant, and North Platte
1154 PM CST Fri Feb 9 2018 /1054 PM MST Fri Feb 9 2018/

...WINTER WEATHER ADVISORY IS CANCELLED...

While flurries will continue to be possible the next couple 
hours, no more accumulating snow is expected.

$$

NEZ004>006-094-101400-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
Sheridan-Eastern Cherry-Keya Paha-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Cody, Eli, Merriman, and Kilgore
1154 PM CST Fri Feb 9 2018 /1054 PM MST Fri Feb 9 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ SATURDAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 15 below zero to 25 
  below zero.

* WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry 
  County.

* WHEN...10 PM this evening to 10 AM Saturday.

* ADDITIONAL DETAILS...The cold wind chills could cause 
  frostbite on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

ET
541 
WWUS43 KLBF 100642 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
1242 AM CST Sat Feb 10 2018

...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA OVERNIGHT
INTO SATURDAY MORNING...

.Very cold wind chills reaching as low as 29 below zero are 
anticipated across the northeast Panhandle and north central 
Nebraska late tonight into tomorrow morning.

NEZ007>010-023>029-037-038-101600-
/O.EXA.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup-Garfield-
Wheeler-Logan-Custer-
Including the cities of Spencer, Butte, Lynch, Ainsworth, 
Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, Thedford, 
Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, Bartlett, 
Ericson, Stapleton, and Broken Bow
1242 AM CST Sat Feb 10 2018 /1142 PM MST Fri Feb 9 2018/

...WIND CHILL ADVISORY IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 25 
  below zero.

* WHERE...Portions of central Nebraska, north central Nebraska 
  and west central Nebraska.

* WHEN...Now to 10 AM this morning.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$

NEZ004>006-094-101600-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
Sheridan-Eastern Cherry-Keya Paha-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Cody, Eli, Merriman, and Kilgore
1242 AM CST Sat Feb 10 2018 /1142 PM MST Fri Feb 9 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills expected. The cold wind chills will
  cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 15 below zero to 29 below 
  zero.

* WHERE...Sheridan, Eastern Cherry, Keya Paha and Western Cherry 
  County.

* WHEN...Now to 10 AM this morning.

* ADDITIONAL DETAILS...The cold wind chills could cause frostbite
  on exposed skin in as little as 30 minutes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
884 
WWUS43 KLBF 100946 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
346 AM CST Sat Feb 10 2018

...VERY COLD WIND CHILLS TO IMPACT NORTHWEST NEBRASKA THIS
MORNING...

.Very cold wind chills reaching as low as 29 below zero are
underway across the northeast Panhandle, central and north 
central Nebraska.

NEZ004>010-023>029-037-038-094-101600-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Logan-Custer-
Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Springview,
Spencer, Butte, Lynch, Ainsworth, Bassett, Rose, Oneill, 
Atkinson, Hyannis, Mullen, Thedford, Halsey, Dunning, Purdum, 
Brewster, Taylor, Burwell, Bartlett, Ericson, Stapleton, 
Broken Bow, Cody, Eli, Merriman, and Kilgore
346 AM CST Sat Feb 10 2018 /246 AM MST Sat Feb 10 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills are underway. The cold wind chills
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 10 below zero to 29 below
  zero.

* WHERE...Portions of central Nebraska, north central Nebraska, 
  panhandle Nebraska and west central Nebraska.

* WHEN...Until 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
377 
WWUS43 KLBF 101031 AAA
WSWLBF

URGENT - WINTER WEATHER MESSAGE...UPDATED
National Weather Service North Platte NE
431 AM CST Sat Feb 10 2018

...VERY COLD WIND CHILLS UNDERWAY THIS MORNING...

.Very cold wind chills reaching 20 below to 39 below zero are 
underway across the northeast Panhandle, central and north central
Nebraska.

NEZ004-005-094-101600-
/O.UPG.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
/O.NEW.KLBF.WC.W.0002.180210T1031Z-180210T1600Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
431 AM CST Sat Feb 10 2018 /331 AM MST Sat Feb 10 2018/

...WIND CHILL WARNING IN EFFECT UNTIL 10 AM CST /9 AM MST/ THIS
MORNING...

* WHAT...Dangerously cold wind chills expected. The dangerously
  cold wind chills will cause frostbite in as little as 10 minutes
  to exposed skin. Expect wind chills to range from 20 below zero
  to 39 below zero.

* WHERE...Sheridan, Eastern Cherry and Western Cherry County.

* WHEN...Until 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

NEZ006>010-023>029-037-038-101600-
/O.CON.KLBF.WC.Y.0003.000000T0000Z-180210T1600Z/
Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup-
Garfield-Wheeler-Logan-Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, 
Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, Stapleton, and Broken Bow
431 AM CST Sat Feb 10 2018 /331 AM MST Sat Feb 10 2018/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST /9 AM
MST/ THIS MORNING...

* WHAT...Very cold wind chills are underway. The cold wind chills
  will cause frostbite in as little as 30 minutes to exposed skin.
  Expect wind chills to range from 15 below zero to 29 below 
  zero.

* WHERE...Portions of central Nebraska, north central Nebraska 
  and west central Nebraska.

* WHEN...Until 10 AM this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
857 
WWUS43 KLBF 101555
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
955 AM CST Sat Feb 10 2018

...VERY COLD WIND CHILLS UNDERWAY THIS MORNING...

.Very cold wind chills reaching 20 below to 39 below zero are
underway across the northeast Panhandle, central and north
central Nebraska.

NEZ004-005-094-101800-
/O.EXT.KLBF.WC.W.0002.000000T0000Z-180210T1800Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
955 AM CST Sat Feb 10 2018 /855 AM MST Sat Feb 10 2018/

...WIND CHILL WARNING NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

* WHAT...Dangerously cold wind chills expected. The dangerously 
  cold wind chills will cause frostbite in as little as 10 
  minutes to exposed skin. Expect wind chills to range from 0 to 
  30 below zero.

* WHERE...Sheridan, Eastern Cherry and Western Cherry County.

* WHEN...Now to noon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Warning means the combination of very cold air and
the wind will create dangerously low wind chill values. Frost
bite can occur quickly and even hypothermia or death if
precautions are not taken.

$$

NEZ070-071-110000-
/O.NEW.KLBF.WW.Y.0005.180210T1600Z-180211T0600Z/
Hayes-Frontier-
Including the cities of Hayes Center, Curtis, Eustis, and Maywood
955 AM CST Sat Feb 10 2018

...WINTER WEATHER ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

* WHAT...Snow expected. Plan on slippery road conditions. Total 
  snow accumulations of 2 to 4 inches are expected.

* WHERE...Hayes and Frontier County.

* WHEN...10 AM today to midnight.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at 
  times.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

NEZ006>010-023>029-037-038-101800-
/O.EXT.KLBF.WC.Y.0003.000000T0000Z-180210T1800Z/
Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup-
Garfield-Wheeler-Logan-Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, 
Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, Stapleton, and Broken Bow
955 AM CST Sat Feb 10 2018 /855 AM MST Sat Feb 10 2018/

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST /11 AM MST/
TODAY...

* WHAT...Very cold wind chills expected. The cold wind chills 
  will cause frostbite in as little as 30 minutes to exposed 
  skin. Expect wind chills to range from 5 below zero to 20 
  below zero.

* WHERE...Portions of central Nebraska, north central Nebraska 
  and west central Nebraska.

* WHEN...Now to noon.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Chill Advisory means that cold air and the wind will
combine to create low wind chills. Frost bite and hypothermia can
occur if precautions are not taken. Make sure you wear a hat and
gloves.

$$
836 
WWUS43 KLBF 101806
WSWLBF

URGENT - WINTER WEATHER MESSAGE
National Weather Service North Platte NE
1206 PM CST Sat Feb 10 2018

...Moderate snow expected across Southwest Nebraska 
this afternoon...


NEZ004-005-094-101915-
/O.EXP.KLBF.WC.W.0002.000000T0000Z-180210T1800Z/
Sheridan-Eastern Cherry-Western Cherry-
Including the cities of Gordon, Rushville, Valentine, Cody, Eli, 
Merriman, and Kilgore
1206 PM CST Sat Feb 10 2018 /1106 AM MST Sat Feb 10 2018/

...WIND CHILL WARNING HAS EXPIRED...

Temperatures have warmed above wind chill thresh holds, the wind
chill warning has been allowed to expire.

$$

NEZ006>010-023>029-037-038-101915-
/O.EXP.KLBF.WC.Y.0003.000000T0000Z-180210T1800Z/
Keya Paha-Boyd-Brown-Rock-Holt-Grant-Hooker-Thomas-Blaine-Loup-
Garfield-Wheeler-Logan-Custer-
Including the cities of Springview, Spencer, Butte, Lynch, 
Ainsworth, Bassett, Rose, Oneill, Atkinson, Hyannis, Mullen, 
Thedford, Halsey, Dunning, Purdum, Brewster, Taylor, Burwell, 
Bartlett, Ericson, Stapleton, and Broken Bow
1206 PM CST Sat Feb 10 2018 /1106 AM MST Sat Feb 10 2018/

...WIND CHILL ADVISORY HAS EXPIRED...

Temperatures have warmed above wind chill advisory thresh holds, 
the wind chill advisory has been allowed to expire.

$$

NEZ070-071-110215-
/O.CON.KLBF.WW.Y.0005.000000T0000Z-180211T0600Z/
Hayes-Frontier-
Including the cities of Hayes Center, Curtis, Eustis, and Maywood
1206 PM CST Sat Feb 10 2018

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST
TONIGHT...

* WHAT...Snow occurring. Plan on slippery road conditions. 
  Additional snow accumulations of 2 to 4 inches are expected.

* WHERE...Hayes and Frontier County.

* WHEN...Until midnight.

* ADDITIONAL DETAILS...Be prepared for reduced visibilities at
  times. The heaviest accumulations will mainly target southern
  portions of the counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Winter Weather Advisory for snow means periods of snow will
cause primarily travel difficulties. Be prepared for snow covered
roads and limited visibilities, and use caution while driving.
The latest road conditions for the state you are calling from can
be obtained by calling 5 1 1.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this wind chill advisory went out at Feb 9, 5:20 PM CST, 4 hours 36 minutes earlier.

Area forecast discussion, Feb 9, 5:20 PM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
520 PM CST Fri Feb 9 2018

.SHORT TERM...(This evening through Saturday)
Issued at 308 PM CST Fri Feb 9 2018

Tonight and Saturday.  The most recent model consensus indicate the
decay of the northern Nebraska snow band late this afternoon with
moderate snow re-developing to the south along the next band.  Model
guidance grossly underestimated the earlier snow potential across
northwest Nebraska today.  Aided by convective and terrain
enhancement, snow totals across far northern Sheridan county
eclipsed 11" in some areas.  Additional snow of 2-4" will be
possible through the afternoon today. The heavy snow axis shifts to
the southeast with several reports of 4-5" across central Cherry
county this afternoon. The latest NAM, GFS and RAP/HRRR show the
secondary band forming shortly after 00z along an west to east axis
near interstate 80. The consensus would suggest 6 hour QPF of
upwards to a quarter of an inch, which considering a blended
approach, would give areas along and north of I80 2-4" of additional
snow this evening, before tapering off around midnight.  With this
in mind, we felt it best served the folks of west central Nebraska
to issue a winter weather advisory until 6am CST for the Counties
along and just north of Interstate 80, including Custer County.
Wind speeds with this Arctic system will not be an issue, but strong
that if any clearing occurs across northern Nebraska, wind chills
would approach minus 20 Fahrenheit.  A short fused wind chill
advisory may be required.  The most likely candidates to see those
dangerous wind chills would be northern Sheridan and Cherry Counties.

Taking a closer look at the mesoscale features, strong frontogenesis
is shown in a layer from near the surface up well into the DGZ where
omega is plentiful.  Overlaying the FGEN are some indications of
instability in the form of weakly positive/negative EPV.  Its not
overly strong, but the latest radar indicates this potential with
the cellular nature of the returns now forming across southwest
Nebraska.  Some heavy snowbursts are possible in an area of
upright/slantwise instability which could produce 1" hour snow rates.

The latest consensus suggests an additional band that will develop
along our southern tier counties on Saturday.  Snow accumulations
of several inches will be possible where that band sets up, which
may be along the Kansas/Nebraska border, or slightly north.  For now
will take the blended approach which places the axis just south of
the CWA, impacting only Chase through Frontier counties with an inch
or two.

.LONG TERM...(Saturday night through Friday)
Issued at 308 PM CST Fri Feb 9 2018

Some variability in the mid and long term solutions. Hudson Bay low
still major player. Quasi block continues off the Pacific west coast
which will hold us in this pattern with the deep broad trough across
the northern CONUS and western Nebraska in northwest flow. The
pattern begins to shift towards the end of the week as a stronger
wave tops the west coast ridge and deepens over Baja and then shears
out across the southern plains. In response a ridge will try to
develop into the central Rockies.

1028mb Arctic airmass will be firmly entrenched over northeast
Nebraska Saturday evening placing western Nebraska in light
southerly flow with some lingering light snow flurries through the
evening. Skies will clear through the evening and with fresh snow on
the ground temperatures are expected to fall into the single digits
negative north and above south. Wind chills will be close to
advisory north. Full insolation on Sunday and weak ridging behind
the upper trough temperatures to rise into the 30s. Through the week
a stronger wave drops down the ridge over the Pacific west coast
with weak ridging ahead of the trough. Temperatures climb into the
20s and 30s for daytime highs and continued dry. Increasing chances
of precipitation towards next weekend as the upper low ejects from
the desert southwest into the southern plains.

&&

.AVIATION...(For the 00Z TAFS through 00Z Saturday evening)
Issued at 451 PM CST Fri Feb 9 2018

Predominantly sub-VFR conditions prevail across western and north
central NEB. Latest surface plot shows ceilings nearly MVFR to
low-end MVFR (less than 2 kft). Falling snow is also bringing
visibility down with reductions to IFR/LIFR occurring at many
locations. Latest radar display shows the heaviest swath of snow
positioned roughly across I-80 from the Panhandle through
southwest NEB into the western Sandhills. Elsewhere, snow is
moving out of northwest NEB. Current thinking is the threat of
snow will end across northern NEB by mid-late evening. The main
concern will revolve around southwest NEB this evening where
banded snowfall is anticipated. Reductions to LIFR is expected at
times there along with snowfall amounts up to 3 inches between 6
PM CST-midnight CST with snowfall rates up to 1 inch/hr possible.

After midnight, snow is expected to start tapering off across
western NEB. Threat for new snowfall returns to the south tomorrow
afternoon with the best chances across Chase-Hayes-Frontier
counties. Conditions will improve gradually north-south largely
after midnight with MVFR still expected to persist in the
southeast Panhandle and far southwest NEB.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM CST /5 AM MST/ Saturday for
NEZ022-035>038-056>059.

Winter Weather Advisory until midnight CST /11 PM MST/ tonight
for NEZ004>010-023>029-094.

&&

SHORT TERM...Jacobs
LONG TERM...Power
AVIATION...ET
Hazardous weather outlook, Feb 9, 3:34 PM CST, 6 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
334 PM CST Fri Feb 9 2018

NEZ004>010-022>029-035>038-056>059-069>071-094-102145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
334 PM CST Fri Feb 9 2018 /234 PM MST Fri Feb 9 2018/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Light to moderate snow will continue to shift south late this
afternoon and evening. Snow accumulations of 2 to 4 inches are
possible across the central Sandhills and Interstate 80 corridor
east through Custer County this evening before tapering off around
midnight.

Wind chill readings will remain below zero this evening and
overnight across central Nebraska. The coldest readings will be
found along the South Dakota border where readings will fall to 15
degrees below zero.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Wind chill readings of 10 below to 19 below zero will continue
across northern Nebraska both Saturday and Sunday mornings. The
greatest concern for wind chills will be north of Highway 2.

Light snow is likely across southwest Nebraska Saturday. The area
of concern is Southern Lincoln, Hayes, Frontier and Chase
counties.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight. Spotters
are asked to call in snow accumulations to the National Weather
Service in North Platte.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Local storm report, Feb 9, 7:07 PM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
707 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             THEDFORD                41.98N 100.57W
02/09/2018  E3.0 INCH        THOMAS             NE   PUBLIC

0445 PM     HEAVY SNOW       CLINTON                 42.76N 102.35W
02/09/2018  M13.0 INCH       SHERIDAN           NE   PUBLIC

            SOCIAL MEDIA REPORT WITH PICTURE

0640 PM     SNOW             5 SW NORTH PLATTE       41.08N 100.84W
02/09/2018  E1.5 INCH        LINCOLN            NE   TRAINED SPOTTER

            STORM TOTAL SNOW AS OF 640 PM CST. STILL SNOWING.

0645 PM     SNOW             3 SE OGALLALA           41.11N 101.68W
02/09/2018  M1.5 INCH        KEITH              NE   TRAINED SPOTTER

            STORM TOTAL SNOW AS OF 645 PM CST. STILL SNOWING.

0645 PM     SNOW             10 NW ANSELMO           41.72N 100.00W
02/09/2018  E2.5 INCH        CUSTER             NE   PUBLIC

            STORM TOTAL SNOW AS OF 645 PM CST VIA SOCIAL MEDIA.

0650 PM     SNOW             BRULE                   41.10N 101.89W
02/09/2018  E1.5 INCH        KEITH              NE   TRAINED SPOTTER

            STORM TOTAL SNOW AS OF 650 PM CST. STILL SNOWING.

0700 PM     SNOW             NORTH PLATTE            41.13N 100.77W
02/09/2018  M1.9 INCH        LINCOLN            NE   OFFICIAL NWS OBS

            STORM TOTAL SNOW AS OF 7 PM CST. MODERATE SNOW ONGOING.

0700 PM     SNOW             3 SE WESTERVILLE        41.37N 99.35W
02/09/2018  E4.0 INCH        CUSTER             NE   PUBLIC

            STORM TOTAL SNOW AS OF 7 PM CST VIA SOCIAL MEDIA. STILL
            SNOWING.

&&

ET
Local storm report, Feb 9, 7:59 PM CST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
759 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     SNOW             BURWELL                 41.78N 99.13W
02/09/2018  E5.0 INCH        GARFIELD           NE   PUBLIC

            ESTIMATED STORM TOTAL SNOW SO FAR.

&&

ET
Local storm report, Feb 9, 8:13 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
813 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     SNOW             BROKEN BOW              41.41N 99.64W
02/09/2018  E4.5 INCH        CUSTER             NE   PUBLIC

            STORM TOTAL SNOW SO FAR. STILL SNOWING.

0800 PM     SNOW             17 N TAYLOR             42.02N 99.38W
02/09/2018  E4.5 INCH        LOUP               NE   PUBLIC

            STORM TOTAL SNOW SO FAR. STILL SNOWING.

&&

ET
Local storm report, Feb 9, 8:48 PM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
848 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     SNOW             WALLACE                 40.84N 101.16W
02/09/2018  E2.0 INCH        LINCOLN            NE   TRAINED SPOTTER

&&

THORNE
Local storm report, Feb 9, 9:24 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
924 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0923 PM     SNOW             3 NE BIG SPRINGS        41.09N 102.03W
02/09/2018  M3.0 INCH        KEITH              NE   TRAINED SPOTTER

            24 HOUR TOTAL

&&

RKULIK
Local storm report, Feb 9, 9:37 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
937 PM CST FRI FEB 9 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0936 PM     SNOW             1 NW NORTH PLATTE       41.14N 100.78W
02/09/2018  M3.5 INCH        LINCOLN            NE   NWS EMPLOYEE

            24 HOUR TOTAL

&&

RKULIK

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 4:31 AM CSTWind Chill WarningLBFCherry, Sheridan7 hr
Feb 10, 9:55 AM CSTWinter Weather AdvisoryLBFFrontier, Hayes9 hr

Nearby

Wind Chill Advisories in Nebraska, 2018Every wind chill advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.